Alert archive / New Jersey / Small Craft Advisories in 2024

Small Craft Advisory 66, NWS Philadelphia/Mount Holly

September 6, 2024

NWS Philadelphia/Mount Holly issued this small craft advisory at Sep 6, 2024, 3:46 PM EDT. It took effect at Sep 7, 2024, 2:00 PM EDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Sep 6, 2024, 3:46 PM EDT (19:46 UTC)
In effect from
Sep 7, 2024, 2:00 PM EDT
Expired
Sep 8, 2024, 9:00 AM EDT
In force
19 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted.

619 
WHUS71 KPHI 061946
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
346 PM EDT Fri Sep 6 2024

ANZ430-431-070900-
/O.NEW.KPHI.SC.Y.0066.240907T1800Z-240908T0200Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
346 PM EDT Fri Sep 6 2024

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM TO 10 PM EDT
SATURDAY...

* WHAT...Northwest winds 10 to 15 kt with gusts up to 25 kt and 
  choppy waters expected.

* WHERE...Delaware Bay waters north of East Point NJ to 
  Slaughter Beach DE and Delaware Bay waters south of East Point 
  NJ to Slaughter Beach DE.

* WHEN...From 2 PM to 10 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...A cold front moving offshore Saturday
  afternoon will cause an abrupt shift in winds to the northwest
  with gusts near 25 kt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ450>455-070900-
/O.EXT.KPHI.SC.Y.0065.000000T0000Z-240908T0200Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
346 PM EDT Fri Sep 6 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT SATURDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and 
  seas 3 to 6 ft.

* WHERE...Portions of Atlantic coastal waters. 

* WHEN...Until 10 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...A cold front moving offshore Saturday
  afternoon will cause an abrupt shift in winds to the northwest
  with gusts near 25 kt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Staarmann
7 follow-up statements
691 
WHUS71 KPHI 062206
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
606 PM EDT Fri Sep 6 2024

ANZ450>455-071100-
/O.EXT.KPHI.SC.Y.0065.000000T0000Z-240908T1000Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
606 PM EDT Fri Sep 6 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT SUNDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and 
  seas 3 to 6 ft.

* WHERE...Portions of Atlantic coastal waters. 

* WHEN...Until 6 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...A cold front moving offshore Saturday 
  afternoon will cause an abrupt shift in winds to the northwest 
  with gusts near 25 kt into the evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ430-431-071100-
/O.CON.KPHI.SC.Y.0066.240907T1800Z-240908T0200Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
606 PM EDT Fri Sep 6 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM TO 10 PM EDT
SATURDAY...

* WHAT...Northwest winds 10 to 15 kt with gusts up to 25 kt and 
  choppy waters expected.

* WHERE...Delaware Bay waters north of East Point NJ to 
  Slaughter Beach DE and Delaware Bay waters south of East Point 
  NJ to Slaughter Beach DE.

* WHEN...From 2 PM to 10 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...A cold front moving offshore Saturday 
  afternoon will cause an abrupt shift in winds to the northwest 
  with gusts near 25 kt  into the evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Staarmann
789 
WHUS71 KPHI 070956
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
556 AM EDT Sat Sep 7 2024

ANZ450>455-072300-
/O.EXT.KPHI.SC.Y.0065.000000T0000Z-240908T1600Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
556 AM EDT Sat Sep 7 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT SUNDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and
  seas 4 to 6 ft.

* WHERE...The Atlantic coastal waters off New Jersey and Delaware.  

* WHEN...Until noon EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...A cold front moving offshore this 
  afternoon will cause an abrupt shift in winds to the northwest 
  with gusts near 25 kt into the evening..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ430-431-072300-
/O.CON.KPHI.SC.Y.0066.240907T1800Z-240908T0200Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
556 AM EDT Sat Sep 7 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 10 PM EDT THIS EVENING...

* WHAT...Northwest winds 10 to 15 kt with gusts up to 25 kt and 
  a moderate chop expected.

* WHERE...Delaware Bay.

* WHEN...From 2 PM this afternoon to 10 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...A cold front moving across the bay early this
  afternoon will cause an abrupt shift in winds to the northwest 
  with gusts near 25 kt into the evening..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
747 
WHUS71 KPHI 071023
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
623 AM EDT Sat Sep 7 2024

ANZ450>455-072300-
/O.CON.KPHI.SC.Y.0065.000000T0000Z-240908T1600Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
623 AM EDT Sat Sep 7 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT SUNDAY...

* WHAT...Southerly to northwest winds 10 to 20 kt with gusts up 
  to 25 kt and seas 3 to 6 ft.

* WHERE...The Atlantic coastal waters of New Jersey and Delaware.

* WHEN...Until noon EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...A cold front moving offshore this afternoon
  will cause an abrupt shift in winds to the northwest with gusts
  to 25 kt into the evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ430-431-072300-
/O.CON.KPHI.SC.Y.0066.240907T1800Z-240908T0200Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
623 AM EDT Sat Sep 7 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 10 PM EDT THIS EVENING...

* WHAT...Southerly to northwest winds 10 to 15 kt with gusts up 
  to 25 kt and a moderate chop expected.

* WHERE...Delaware Bay waters.

* WHEN...From 2 PM this afternoon to 10 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...A cold front moving across the bay early
  this afternoon will cause an abrupt shift in winds to the
  northwest with gusts to 25 kt into the evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
974 
WHUS71 KPHI 071825
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
225 PM EDT Sat Sep 7 2024

ANZ430-431-080730-
/O.EXT.KPHI.SC.Y.0066.000000T0000Z-240908T1000Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
225 PM EDT Sat Sep 7 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT SUNDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and 
  choppy waters.

* WHERE...Delaware Bay waters north of East Point NJ to 
  Slaughter Beach DE and Delaware Bay waters south of East Point 
  NJ to Slaughter Beach DE.

* WHEN...Until 6 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ450>455-080730-
/O.CON.KPHI.SC.Y.0065.000000T0000Z-240908T1600Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
225 PM EDT Sat Sep 7 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT SUNDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and 
  seas 3 to 5 ft.

* WHERE...Portions of Atlantic coastal waters. 

* WHEN...Until noon EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
Hoeflich
188 
WHUS71 KPHI 080722
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
322 AM EDT Sun Sep 8 2024

ANZ450>455-081600-
/O.CON.KPHI.SC.Y.0065.000000T0000Z-240908T1600Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
322 AM EDT Sun Sep 8 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...

* WHAT...Northwest winds 10 to 15 kt with gusts up to 25 kt and 
  seas 3 to 5 ft.

* WHERE...New Jersey and Delaware Atlantic coastal waters. 

* WHEN...Until noon EDT today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ430-431-081000-
/O.CON.KPHI.SC.Y.0066.000000T0000Z-240908T1000Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
322 AM EDT Sun Sep 8 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY
THIS MORNING...

* WHAT...Northwest winds 10 to 15 kt with gusts up to 25 kt and 
  a moderate chop.

* WHERE...Delaware Bay.

* WHEN...Until 6 AM EDT early this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
761 
WHUS71 KPHI 080846
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
446 AM EDT Sun Sep 8 2024

ANZ430-431-081300-
/O.EXT.KPHI.SC.Y.0066.000000T0000Z-240908T1300Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
446 AM EDT Sun Sep 8 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM EDT THIS
MORNING...

* WHAT...Northwest winds 10 to 15 kt with gusts up to 25 kt and 
  a moderate chop.

* WHERE...Delaware Bay.

* WHEN...Until 9 AM EDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ450>455-081600-
/O.CON.KPHI.SC.Y.0065.000000T0000Z-240908T1600Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
446 AM EDT Sun Sep 8 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...

* WHAT...Northwest winds 10 to 15 kt with gusts up to 25 kt and
  seas 4 to 6 ft.

* WHERE...The Atlantic coastal waters off New Jersey and Delaware.  

* WHEN...Until noon EDT today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
744 
WHUS71 KPHI 081250
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
850 AM EDT Sun Sep 8 2024

ANZ430-431-081400-
/O.EXP.KPHI.SC.Y.0066.000000T0000Z-240908T1300Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
850 AM EDT Sun Sep 8 2024

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING...

Winds have fallen below 25 kt. As a result, the Small Craft
Advisory will be allowed to expire. 

$$

ANZ450>455-081600-
/O.CON.KPHI.SC.Y.0065.000000T0000Z-240908T1600Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
850 AM EDT Sun Sep 8 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...

* WHAT...Northwest winds 10 to 15 kt with gusts up to 25 kt.

* WHERE...Portions of Atlantic coastal waters. 

* WHEN...Until noon EDT today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Hoeflich

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Sep 6, 3:16 PM EDT, 30 minutes earlier.

Area forecast discussion, Sep 6, 3:16 PM EDT, 30 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
316 PM EDT Fri Sep 6 2024

.SYNOPSIS...
A cold front approaches from the west tonight and slowly
crosses the region on Saturday. High pressure then builds into
the region for the new week.

&&

.NEAR TERM /THROUGH SATURDAY/...
Generally mild, humid, and mostly cloudy conditions through
Saturday, along with a chance of showers on Saturday.

An amplified through digging into the Great Lakes will close
off into tonight, with the main wave axis passing across the
local region late Saturday. At the surface, a strengthening
Atlantic storm will lift north toward Nova Scotia while a new
area of low pressure consolidates across the St. Lawrence
Valley. An associated cold front will push toward the area
overnight, sweeping through from late morning through late
afternoon. Cool and dry high pressure will then begin to build
into the area later in the day.

Marine stratus in place this afternoon may continue to scatter
out some before dusk, although most areas likely remaining
mostly cloudy. The stratus is expected to thicken again and
lower overnight. Some light fog is possible, although generally
expecting this to be mainly a low stratus setup rather than fog.
Temperatures remaining quite mild tonight compared to recent
nights. Forecast lows largely in the low to mid 60s. Winds will
remain light out of the southeast overnight. Can't completely
rule out a light shower or sprinkle, although this should remain
very isolated.

For Saturday, we'll start out mostly cloudy and dry. The rain
shower activity is expected to be anafrontal in nature, and the
front will start pushing into our northwestern areas by around
9-11 AM. It should reach the I-95 corridor around 2 PM or so,
then will move offshore by around 5-6 PM. If enough instability
develops, a few more robust cells could develop along the front,
including potential for thunder, a 30-40 mph wind gust, and/or
brief heavy rain. Otherwise, some scattered showers or even a
more consolidated light stratiform rain shield is expected in
the wake of the front from west to east. PoPs range from around
80% in eastern PA and northern NJ to 50% south of the Philly
metro. Rainfall amounts will likely not exceed 0.1" to 0.25".

Skies will likely remain mostly cloudy throughout the day,
though a few breaks of sun are possible. High temperatures will
likely vary a good bit given the timing of the front. Generally
expect low to mid 70s northwest of I-95, and mid to upper 70s
near and southeast of I-95. Southerly winds will increase to
near 10-15 mph ahead of the front, shifting northwest behind the
front with some wind gusts near 20-25 mph possible.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
Any showers and thunderstorms taper off early Saturday evening,
and the surface cold front passes through the region and moves
offshore Saturday night. A deep upper trough will be over the
Northeast and Mid-Atlantic for the start of the new week as
surface high pressure builds into the Midwest and Ohio Valley on
Sunday, then into the Mid-Atlantic on Monday.

Cold air advection will be underway, resulting in below normal
temperatures Saturday night through Sunday night. Lows will be
in the 40s to low 50s both nights with highs in the upper 60s to
low 70s on Sunday. By Monday, highs moderate back closer to
normal levels, topping off in the upper 70s to near 80.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
Surface high pressure will be over the Mid-Atlantic Monday
night as a deep H5 trough digs down from eastern Canada into the
Mid-Atlantic. The upper trough flattens out on Tuesday, and
then zonal flow aloft will prevail through the middle of the
week until upper level ridging develops by the end of the week.
Meanwhile, surface high pressure will envelop the Northeast.

The Long Term period will feature partly to mostly sunny skies
with moderating temperatures as highs warm into the mid and
upper 80s for much of the upcoming week. These highs will be
some 5 to 10 degrees above normal, but nowhere near records.
Humidity levels should be comfortable most of the week with
surface dew points generally in the 50s, though creeping up to
near 60 by the end of the week.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Through 00Z...Generally VFR ceilings expected to persist
through the remainder of the day, although MIV/ACY likely keep
lower ceilings with lower chance for lifting to VFR. Ceilings
may eventually scatter out some. East to southeast winds 5-10
kts. Moderate confidence in prevailing conditions, but lower
confidence regarding the timing of improving conditions.

Tonight...Initially VFR, although ceilings will drop to MVFR
and eventually IFR by around 06-09Z or so. Visibility
restrictions not currently expected, although some light fog is
possible at times. Southeast winds 5 kts or less. Moderate
confidence overall, lower confidence on exact timing of
restrictions developing.

Saturday...Initially IFR will slowly lift to MVFR through 15Z
or so. A cold front will sweep through the area as the day
progresses, reaching RDG/ABE near 15Z, I-95 terminals by 18Z or
so, and MIV/ACY near 21Z. The front will result in an abrupt
wind shift from south near 10 kts toward the northwest near
10-15 kts with gusts near 20 kts. Some scattered showers likely
along and behind the front, which could bring brief MVFR
visibility restrictions. Ceilings likely remain MVFR through
18-21Z, though some terminals could scatter out to VFR at times.
Moderate confidence overall.

Outlook...

Saturday night through Wednesday...VFR during the day. Patchy
fog possible at night with localized sub-VFR VSBYs.

&&

.MARINE...
Small Craft Advisory remains in effect, and was extended
through Saturday and expanded to include Delaware Bay for
Saturday afternoon and evening.

Seas remain elevated near 5 feet across the Atlantic waters.
Northeast to east winds near 10 kts. While seas are likely to
subside slightly into Saturday morning, a cold front moving
offshore Saturday afternoon and early evening will cause a brief
resurgence of seas near 5 feet, along with southerly winds
shifting northwest with gusts of 20-25 kts expected. The winds
and seas should diminish overnight. Scattered showers Saturday
afternoon and evening.

Outlook...

Saturday night...Lingering SCA conditions Saturday evening,
then a surge of 25 kt gusts possible late Saturday night.

Sunday through Wednesday...A prolonged period of sub-SCA
conditions with fair weather.

Rip Currents...

Today...The east/northeast winds will diminish later today, but
with waves breaking into the surf zone looking to be still on
the high side. We will continue with the HIGH risk for
development of dangerous rip currents for both the New Jersey
Shore and the Delaware Beaches.

Saturday...The worst of the swells associated with the onshore
flow look to be ending. Still increasing S/SW winds will bring a
decent chop to the waters. We will forecast a MODERATE risk for
the development of dangerous rip currents for both the New
Jersey Shore and the Delaware Beaches at this time.

For specific beach forecasts, visit weather.gov/beach/phi

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...High Risk for Rip Currents until 8 PM EDT this evening for NJZ014-
     024>026.
DE...High Risk for Rip Currents until 8 PM EDT this evening for DEZ004.
MD...None.
MARINE...Small Craft Advisory from 2 PM to 10 PM EDT Saturday for
     ANZ430-431.
     Small Craft Advisory until 10 PM EDT Saturday for ANZ450>455.

&&

SYNOPSIS...MPS
NEAR TERM...Staarmann
SHORT TERM...MPS
LONG TERM...MPS
AVIATION...MPS/Staarmann
MARINE...MPS/Staarmann

Nearby

Small Craft Advisories in New Jersey, 2024Every small craft advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.